Galton-Watson trees with vanishing martingale limit

Nathanael Berestycki, Nina Gantert, Peter Morters, Nadia Sidorova

Research output: Contribution to journalArticle

4 Citations (Scopus)
130 Downloads (Pure)

Abstract

We show that an infinite Galton-Watson tree, conditioned on its martingale limit being smaller than (Formula presented.), agrees up to generation (Formula presented.) with a regular (Formula presented.)-ary tree, where (Formula presented.) is the essential minimum of the offspring distribution and the random variable (Formula presented.) is strongly concentrated near an explicit deterministic function growing like a multiple of (Formula presented.). More precisely, we show that if (Formula presented.) then with high probability, as (Formula presented.), (Formula presented.) takes exactly one or two values. This shows in particular that the conditioned trees converge to the regular (Formula presented.)-ary tree, providing an example of entropic repulsion where the limit has vanishing entropy. Our proofs are based on recent results on the left tail behaviour of the martingale limit obtained by Fleischmann and Wachtel [ 11 ].
Original languageEnglish
Pages (from-to)737-762
JournalJournal of Statistical Physics
Volume155
Issue number4
Early online date23 Mar 2014
DOIs
Publication statusPublished - May 2014

Fingerprint Dive into the research topics of 'Galton-Watson trees with vanishing martingale limit'. Together they form a unique fingerprint.

  • Projects

  • Cite this

    Berestycki, N., Gantert, N., Morters, P., & Sidorova, N. (2014). Galton-Watson trees with vanishing martingale limit. Journal of Statistical Physics, 155(4), 737-762. https://doi.org/10.1007/s10955-014-0975-1